Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 342–342 | Cite as

Multiple drugs

Multiple drug toxicity leading to death, opioid dependance and inappropriate prescribing of opioid: case report
Case report
  • 106 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 28-year-old woman died due to multiple drug toxicity namely two opioids (oxycodone and fentanyl), three benzodiazepines (diazepam, temazepam and alprazolam), two antidepressants (sertraline and amitryptyline) and a single antipsychotic drug (quetiapine). Additionally, she had opioid dependence (oxycodone and fentanyl) due to inappropriate prescribing of the opioids (oxycodone and fentanyl) [routes and duration of treatments to reactions onset not stated; not all dosages stated].

The woman was found dead at her home in February [year not stated]. An autopsy revealed that her death was due to multiple drug toxicity. According to the toxicology report, the drug toxicity was caused by two opioids namely oxycodone and fentanyl, three benzodiazepines namely diazepam, temazepam and...

Reference

  1. Lewis N, et al. When helping harms: Prescribing pitfalls in chronic noncancer pain. Medicine Today 19: 52-56, No. 11, Nov 2018. Available from: URL: https://medicinetoday.com.au/2018/november/regular-series/when-helping-harms-prescribing-pitfalls-chronic-noncancer-pain - Australia

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations